[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.166.48.3. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
Sept 30, 1968

Infarction and Coronary Insufficiency During Electroconvulsive Therapy

Author Affiliations

Montrose, NY

JAMA. 1968;206(1):134. doi:10.1001/jama.1968.03150010082031

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  In answer to the questions of Drs. Mazzia and Dell'-Aria, the last daily digitalis maintenance dose was given 24 hours before shock treatment. The patient received ventilation with a bagvalve-mask ventilator, using room air, immediately before and immediately after shock was given. There was no period of apnea. The patient breathed spontaneously and well when he was taken to the recovery room for continued observation. There, a few minutes later, he suddenly died. Unfortunately, besides apnea and blood gas changes, our article listed several other factors which exerted strain upon the heart during convulsive therapy.

×